Eye burns due to the accidental application of pharmacological or nonpharmacological substances packaged in plastic dropper bottles have been described for more than three decades and continue to occur. These burns can cause potentially serious corneal injuries. We report the case of a patient who mistakenly applied salicylic acid to the right eye after confusing it with an eye lubricant, which caused him a severe corneal burn. Fortunately, after aggressive medical and surgical management (including oxygen therapy and amniotic membrane grafting), the visual results were good. We suggest conducting educational campaigns and taking legislative measures in our country to avoid packaging corrosive substances in this type of dropper bottle to reduce the risk of accidental burns.
|Original language||English (US)|
|Number of pages||8|
|Journal||Biomedica : revista del Instituto Nacional de Salud|
|State||Published - Sep 1 2020|
All Science Journal Classification (ASJC) codes
- Biochemistry, Genetics and Molecular Biology(all)